Alert archive / Alabama / Marine Weather Statements in 2009

Marine Weather Statement 10, NWS Mobile, AL

May 17, 2009

NWS Mobile, AL issued this marine weather statement at May 17, 2009, 9:53 AM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
May 17, 2009, 9:53 AM CDT (14:53 UTC)
Expired
May 17, 2009, 1:00 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at May 17, 4:07 AM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, May 17, 4:07 AM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
407 AM CDT SUN MAY 17 2009

.SHORT TERM...(TODAY THROUGH TONIGHT)THE SURFACE ANALYSIS AND AREA
RADARS SHOW THE APPROACHING FRONT TO BE LOCATED FROM EXTREME
SOUTHWEST LOUISIANA TO EAST CENTRAL ALABAMA WITH ELEVATED CONVECTION
IN THE WAKE OF THE FRONT ALONG WITH SCATTERED SHOWERS AND STORMS
SOUTH OF THE FRONT.  THE FRONT CONTINUES TO ADVANCE SLOWLY
SOUTHEASTWARD AND MOVES THROUGH THE FORECAST AREA DURING THE DAY.
CATEGORICAL POPS LOOK GOOD FOR ESSENTIALLY THE ENTIRE AREA WITH POPS
TAPERING OFF OVERNIGHT AS CONVECTION DUE TO OVERRUNNING FLOW IN THE
WAKE OF THE FRONT DIMINISHES.  MODERATED TEMPERATURES TODAY RESULT
IN MORE MODEST SURFACE BASED INSTABILITIES AHEAD OF THE FRONT FROM
1200-1700 J/KG AND LIGHT FLOW RESULTS IN RATHER LOW SHEAR.  WET BULB
ZERO VALUES WILL BE NEAR 11.5 KFT AND WITH RELATIVELY COOL
TEMPERATURES AT 500 MB OF -11C WILL SEE A FEW STRONG TO SEVERE
PULSE-TYPE STORMS DURING THE DAY AS HAS BEEN THE CASE FOR THE LAST
SEVERAL DAYS.  PRECIPITABLE WATER VALUES NEAR 1.75 INCHES AND THE
SLOW MOVING NATURE OF THE FRONT SUGGEST THAT LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE IN A FEW SPOTS WHERE STORMS TRAIN OVER A GIVEN
AREA.  COOLER TEMPERATURES FOLLOW FOR TONIGHT IN THE WAKE OF THE
FRONT.

THIS AFTERNOONS WET MICROBURST RISK IS LOW.

/29

FOR MONDAY THROUGH TUESDAY...MONDAY STARTS WITH AN UPPER TROUGH OVER
THE EASTERN CONUS TO THE WESTERN GULF OF MEX...UPPER LEVEL HIGH
PRESSURE OVER THE DESERT SOUTHWEST...AND SURFACE HIGH PRESSURE OVER
THE OHIO RIVER VALLEY. GUIDANCE IS ADVERTISING THE SOUTHERN END OF
THIS TROUGH BREAKING OFF AND ORGANIZING INTO A CLOSED SYSTEM OVER
THE EASTERN GULF MONDAY NIGHT INTO TUESDAY. FROM THERE...GUIDANCE
HAS BEEN IN LESS THAN STELLAR AGREEMENT.

BUT FOR THE LATER FEW PERIODS OF THE SHORT TERM...THE FRONT SCHEDULED
TO MOVE OVER THE FA TODAY INTO TONIGHT WILL CONTINUE TO SEE A
SLOWDOWN AS THE SOUTHERN ENERGY SLOWS AND COALESCES...LEAVING
LINGERING SHRA/TSRA OVER THE SOUTHEASTERN CORNER OF THE FA INTO
MONDAY NIGHT. A BIT OF A DISCREPANCY WITH TEMPS MONDAY NIGHT AND
TUESDAY IN THE STATISTICAL GUIDANCE. NAM ADVERTISING A COOLER AND
DRIER AIRMASS MOVING IN. HAVE BUMPED TEMPS DOWN FROM THE MAV GUIDANCE
MONDAY NIGHT A BIT...WITH THE ENSEMBLES LEANING TOWARDS THE NAM
NUMBERS. WITH THE DRIER AIRMASS...COOLER TEMPS FOR TUESDAY ISNT
QUITE BORN OUT...SO HAVE LEFT THE WARMER MAV TEMPS PRETTY MUCH AS IS.

.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)GUIDANCE AGREES WITH THE
SYSTEM OVER THE GULF MEANDERING NORTHWARD. THE ECMWFS SOLUTION OF
THE SURFACE LOW MOVING OVER THE FA 24-36HRS SLOWER THEN THE GFS
CONTINUES. BOTH ARE FASTER THAN YESTERDAYS 00Z GUIDANCE...WITH HE
GFS ADVERTISING THE SURFACE LOW MOVING OVER THE NW FL PANHANDLE GULF
COAST THURSDAY NIGHT...THE ECMWF NOW SATURDAY MORN. THE ENSEMBLE MEAN
CONTINUES TO STICK WITH THE OP GFS SOLUTION...ALTHOUGH A BIT
SLOWER...SO HAVE WENT THAT DIRECTION.

HAVE LITTLE CONCERN WITH THIS SYSTEM BECOMING THE FIRST TROPICAL
STORM OF THE YEAR AS FEEL THERE IS ENOUGH UPPER LEVEL SHEAR TO LIMIT
THIS.

&&

.AVIATION...(12Z ISSUANCE)GRADUALLY LOWERING CEILINGS ARE
IN STORE FOR THE TAF SITES TODAY AS THE FRONTAL BOUNDARY APPROACHES
THEN MOVES THROUGH...WITH CEILINGS IMPROVING SOMEWHAT OVERNIGHT.
WILL START WITH VFR CONDITIONS INITIALLY THEN MVFR CEILINGS FOLLOW
THIS MORNING AND CONTINUE THROUGH THE REMAINDER OF THE PERIOD.  WILL
START WITH A TEMPO GROUP THIS MORNING FOR THUNDERSTORMS THEN
PREVAILING THUNDERSTORMS MAINLY DURING THE AFTERNOON HOURS WITH A
PROB30 GROUP FOR THE LATE AFTERNOON INTO EARLY EVENING. /29

&&

.MARINE...THE COLD FRONT OVER THE GULF COASTAL STATES MOVES THROUGH
THE MARINE AREA TODAY WITH A STRONG OFFSHORE FLOW FOLLOWING IN THE
WAKE OF THE FRONT.  INTERESTINGLY...THE GFS CONTINUES TO DEVELOP A
SURFACE LOW WHICH THIS RUN MOVES NORTHWARD ALONG THE FLORIDA
PENINSULA TUESDAY INTO WEDNESDAY THEN WESTWARD CROSS THE
NORTHEASTERN GULF ON THURSDAY.  THE GFS ENSEMBLES...UKMET...ECMWF
AND GEM DIFFER SOMEWHAT BUT ALL OMINOUSLY DEVELOP A SYSTEM WHICH
EVENTUALLY WINDS UP IN THE NORTHEAST GULF AND NEAR THE MARINE AREA
ON THURSDAY.  THE RAMIFICATIONS OF THIS ASIDE...THE RESULT ON THE
MARINE AREA WILL BE TO MAINTAIN A STRONG OFFSHORE FLOW THROUGH MUCH
OF THE PERIOD. /29

&&

.FIRE WEATHER...FRONT WILL CROSS THE AREA TODAY...BRINGING NORTH TO
NORTHEASTERLY FLOW TO THE AREA. THIS FLOW IS EXPECTED TO LAST INTO
THURSDAY AS A SYSTEM ORGANIZES OVER THE GULF OF MEX TUESDAY...THEN
MEANDERS NORTH. THE SYSTEM IS FORECAST TO MOVE OVER THE AREA THURSDAY
INTO FRIDAY...BRINGING INCREASING CHANCES FOR RAIN THE LATTER HALF OF
THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      78  55  75  55  77 /  80  40  05  05  10
PENSACOLA   81  60  75  56  81 /  80  50  20  10  20
DESTIN      81  62  75  59  80 /  80  60  30  20  20
EVERGREEN   76  56  72  49  79 /  90  40  10  05  10
WAYNESBORO  71  48  76  46  78 /  90  20  00  00  05
CAMDEN      73  53  73  50  79 / 100  30  05  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 PM SUNDAY TO 2 PM THURSDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
     OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
     MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
     FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&

29/16
Hazardous weather outlook, May 17, 5:54 AM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
554 AM CDT SUN MAY 17 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-181200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
554 AM CDT SUN MAY 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE
...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS MORNING
AND CONTINUE THROUGH MUCH OF THE DAY AS A COLD FRONT MOVES THROUGH
THE AREA.  SCATTERED THUNDERSTORMS OVER THE AREA THIS EVENING WILL
TAPER OFF OVERNIGHT.  A FEW STORMS MAY BECOME STRONG TO
SEVERE...MOSTLY DURING THE AFTERNOON HOURS WITH THE MAIN RISKS BEING
MODERATELY LARGE HAIL AND DAMAGING WIND GUSTS.  LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE IN AREAS WHERE SEVERAL THUNDERSTORMS MOVE
OVER THE SAME AREA.

STRONG OFFSHORE WINDS WILL DEVELOP OVER THE MARINE AREA TONIGHT AND
CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS WILL CONTINUE MAINLY OVER THE NORTHWEST
FLORIDA PANHANDLE AND EXTREME SOUTH CENTRAL ALABAMA ON MONDAY AND
TUESDAY...THEN A CHANCE FOR THUNDERSTORMS FOLLOWS FOR WEDNESDAY
THROUGH SATURDAY AS A LOW PRESSURE SYSTEM MOVES THROUGH THE REGION.
A FEW STORMS MAY BECOME STRONG TO SEVERE AND PRODUCE MODERATELY
LARGE HAIL AND DAMAGING WINDS.  LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

STRONG OFFSHORE WINDS OVER THE MARINE AREA WILL CREATE HAZARDOUS
CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS
FOR SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:54 AM CDTSpecial Marine WarningMOB36 min
May 17, 1:27 AM CDTSpecial Marine WarningMOB33 min
May 17, 8:41 AM CDTSmall Craft AdvisoryMOB6 days
May 17, 12:25 PM CDTSpecial Marine WarningMOB50 min
May 17, 3:43 PM CDTAreal Flood AdvisoryMOBBaldwin, Covington, Mobile3 hr

Nearby

Marine Weather Statements in Alabama, 2009Every marine weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.